Format

Send to

Choose Destination
Nippon Ganka Gakkai Zasshi. 2010 Jan;114(1):23-7.

[A case of cystic maculopathy during paclitaxel therapy].

[Article in Japanese]

Author information

1
Miyoshi Eye Clinic, Aichi-ken, Japan.

Abstract

BACKGROUND:

Paclitaxel, one of the taxanes, has been used to treat malignant tumors such as breast cancer. It is known to cause cystic maculopathy as an unusual ocular side effect. Here, we describe the clinical features of a patient who suffered cystic maculopathy during paclitaxel therapy.

CASE:

A 62-year-old woman complained of visual disturbances in both eyes after receiving paclitaxel treatment of six months for metastatic breast cancer. Because cystic maculopathy was discovered during observation, and the paclitaxel therapy was discontinued. After about six weeks of acetazolamide administration, the cystic maculopathy disappeared and visual acuity had recovered.

CONCLUSION:

Paclitaxel treated patients should be followed carefully for ophthalmic complications, especially cystic maculopathy.

PMID:
20112801
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center